Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 243, NWS Fort Worth, TX

October 11, 2001Jack County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 11, 2001, 2:43 AM CDT for Jack County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 11, 2001, 2:43 AM CDT (07:43 UTC)
Expired
Oct 11, 2001, 3:30 AM CDT
In force
47 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jack County, TX

The text

As transmitted, in the capitals the NWS used until 2016.

602 
WWUS54 KFWD 110743
SVRFTW
TXC237-110830-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
243 AM CDT THU OCT 11 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACK COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 330 AM CDT

* AT 243 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 21 MILES SOUTHWEST OF JACKSBORO...MOVING
  NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JACKSBORO AROUND 310 AM CDT

HAIL TO GOLFBALL SIZE IS LIKELY WITH THIS STORM. SEEK SHELTER IN A 
STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM 
HAS PASSED.

LAT...LON 3325 9841 3301 9841 3312 9792 3346 9794

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 9:29 PM CDT, 5 hours 14 minutes earlier.

Area forecast discussion, Oct 10, 9:29 PM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
929 PM CDT WED OCT 10 2001

THUNDERSTORMS CONTINUE TO FORM ACROSS THE NORTHERN SECTIONS OF NORTH
TEXAS TONIGHT AHEAD OF A NEARLY STATIONARY COLD FRONT.  AS OF 9
PM...THE COLD FRONT EXTENDED FROM NEAR ARDMORE TO MIDLAND.  A STRONG
OUTFLOW BOUNDARY EXTENDED OUT AHEAD OF THE FRONT FROM PARIS TO
HILLSBORO TO JUST NORTH OF SAN ANGELO.  THE APPROACHING SHORT WAVE
WAS STILL OVER EASTERN NEW MEXICO AND IS FORECAST TO EJECT EASTWARD
OVERNIGHT.

EXPECT SCATTERED THUNDERSTORMS TO CONTINUE AHEAD OF THE FRONT
OVERNIGHT.  THE LARGEST CONCENTRATION OF STORMS WILL REMAIN ACROSS
THE NORTHWEST THIRD OF NORTH TEXAS.  ACROSS THE SOUTHEASTERN TWO
THIRDS OF THE REGION...EXPECT SHOWERS AND A FEW THUNDERSTORMS TO
INCREASE IN COVERAGE OVERNIGHT AS ISENTROPIC LIFT INCREASES.  HAVE
DECIDED NOT TO ISSUE A FLASH FLOOD WATCH OVERNIGHT DUE TO THE SLOWER
MOVEMENT OF THE SHORT WAVE AND THE CURRENT POSITION OF THE FRONT.
SOME ISOLATED ONE TO THREE INCH RAINFALL AMOUNTS ARE STILL POSSIBLE
OVERNIGHT.

WILL MAKE SOME MODIFICATION TO THE CURRENT ZONES TO LOWER POP
SLIGHTLY IN THE SOUTH OVERNIGHT.  DONT EXPECT FRONTAL PASSAGE ACROSS
THE CENTRAL AND SOUTHERN SECTIONS OF NORTH TEXAS UNTIL MID TO LATE
MORNING THURSDAY.  WILL HAVE TO INCREASE POPS IN THE SECOND
PERIOD...ESPECIALLY ACROSS THE CENTRAL AND SOUTH.  WILL ALSO MODIFY
CLOUD AND WIND FORECAST TO REFLECT LATER FRONTAL PASSAGE TIME.

.FWD...NONE.

79

In the hours before

Local storm report, Oct 10, 9:46 PM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
946 PM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0945 PM    BARTONS CHAPEL            TX   1.5 INCH HAIL
10/10/01   JACK                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Oct 10, 10:15 PM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1015 PM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1012 PM    BOONSVILLE                TX   1 INCH HAIL
10/10/01   WISE                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Oct 10, 10:37 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1037 PM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1020 PM    BRIDGEPORT                TX   1.75 INCH HAIL
10/10/01   WISE                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Oct 10, 11:08 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1108 PM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1107 PM    KRUM                      TX   1.25 INCH HAIL
10/10/01   DENTON                         HAIL COVERING GROUND.
                                          REPORTED BY HAM RADIO
                                          OPERATOR.
Local storm report, Oct 10, 11:36 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1136 PM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1105 PM    DENTON                    TX   .75 INCH HAIL
10/10/01   DENTON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1105 PM    DENTON                    TX   50 MPH TSTM GUST
10/10/01   DENTON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1126 PM    AUBREY                    TX   .75 INCH HAIL
10/10/01   DENTON                         3 MI SOUTH OF AUBREY.
                                          REPORTED BY HAM RADIO
                                          OPERATOR.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 7:27 PM CDTSevere Thunderstorm WarningFWDTarrant63 min
Oct 10, 7:29 PM CDTSevere Thunderstorm WarningFWDLamar61 min
Oct 10, 8:21 PM CDTSevere Thunderstorm WarningFWDStephens39 min
Oct 10, 8:46 PM CDTSevere Thunderstorm WarningFWDYoung44 min
Oct 10, 9:27 PM CDTSevere Thunderstorm WarningFWDJack63 min
Oct 10, 9:54 PM CDTSevere Thunderstorm WarningFWDWise36 min
Oct 10, 10:16 PM CDTSevere Thunderstorm WarningFWDStephens44 min
Oct 10, 10:28 PM CDTSevere Thunderstorm WarningFWDWise32 min
Oct 10, 10:40 PM CDTSevere Thunderstorm WarningFWDDenton50 min
Oct 10, 11:30 PM CDTSevere Thunderstorm WarningFWDCollin, Denton, Grayson60 min
Oct 11, 2:18 AM CDTSevere Thunderstorm WarningFWDYoung42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.